Since when are you having the symptoms? What is your age? Do you smoke?
Some causes of the symptoms you mention, could be lip biting, lip licking, Vit.B2 deficiency, smoking, overexposure to sun and ill fitting dentures. In extreme cases, this could be due to bacterial or fungal skin infection.
You could also be allergic to some unknown substances.
You need to drink plenty of water daily – around 1.5 – 3 litres per day and eat a balanced diet. Do not keep your lips dry; apply lip balm which contains sunscreen – preferably a medicated one.
If you have cracks at the corner of your mouth it indicates B2 deficiency in this case you need to take B2 supplements. You could take oral antihistamine medications for a few days to control the itching.
If the symptoms still persist, consult your skin specialist or dermatologist.
Let us know about how you are doing and if you have any other doubts.
I am 27 years old and I am having problems with the redness, itching, and swelling of the lips. It's always chapped and peeling really bad. I also notice the lining around my lips are white. I have been to three doctors and the dont know the problem. What can I do?
im 24 yrs old.. i dont drink nor smoke.. what else? i dont know.. can u help me.. i cant stand already.. i've been to 4 doctors and its getting worse... couple weeks ago, i've got rash on my body near the wounds. the rash came up after i put some dettol around my wounds... so i meet the 1st doctor and she gave me loratadine 10mg. the effect only stand like 4 hours and its start to itch again..next morning my lips swollen and become very dry.. i met the 2nd doctor and told him bout it, then he gave me piriton 4mg.. WORST! my lips become sOoOo itchhhhhyy.. it swell than the first one.. then i have dry patches below my eyes.. :( but my rash reduce. so i went for the 3rd doctor... she gave me steroid to help on my swollen lips.. Uhuh.. im getting worse... my lips become so itchy.. everytime i apply medicated lip balm, my lips cracked and it smell.. yuck... i stop the med and went for the 4th doctor for allergy injection. she refuse me instead gave me levocetirizine dihydrochloride 5mg.. but i didnt eat it.. i asked her if my problem wont stop what she can do.. she told me that nothing else.. maybe other med.. what was that????! i believe theres a cure! i havent take any med now... my rash stop.. i have no swollen lips anymore.. but my lips chapped and very dry and had this unwanted smell.. im so embarrassed and uncomfortable... i cant eat well.. i cant speak well for 2 weeks! so last night i went ot drugstore and buy organic aid vitamin e to moist my lips.. now i can smile but still having this very dark lips :( that ewwy smell.. can u help me.. please...
Been having swollen itchy burning lips and eyes for about six months.
Realilzed that it seem to have started about the same time i started using a Tylonal PM type sleep aid i bought at Big Lots , not the real brand. Stopped taking these and problem seems to be clearing up.Hope this info helps others.
The problem might be petroleum in lip products.
About two years ago, I started to have problems with my lips swelling around the perimeter. Then they woud peel and become irritated. I went to the doctor and he didn't know what was causing the problem. I was not using any new products. The only thing that I was using was Chapstick which I
had been using since I was a teenager. I discussed my problem with my friend who is a nurse. She
didn't have any suggestions for me but she
consulted another nurse where she works. The
nurse said that maybe I have developed an allergy
to Chapstick. Low and behold, that was exactly the cause of my lips breaking out. It went on for
several months before I found out the cause. I was surprised about it since I had been using Chapstick
for at least 30 years during the winters. Many lip products on the market use petroleum. If you think
about it, gas is made with petroleum. It probably isn't really safe to be using it on your lips. After trying several other products on my lips, the only one that I would not have an allergic reaction to is the hypoallergenic Burt's Bees. It is the only type of product that I can use on my lips during the winter months.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.